Alert archive / Massachusetts / Gale Watches in 2013

Gale Watch 2, NWS Boston/Norton, MA

January 8, 2013

NWS Boston/Norton, MA issued this gale watch at Jan 8, 2013, 3:36 PM EST. It took effect at Jan 9, 2013, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2013, 3:36 PM EST (20:36 UTC)
In effect from
Jan 9, 2013, 7:00 PM EST
Expired
Jan 9, 2013, 5:22 PM EST
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WHUS71 KBOX 082036
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EST TUE JAN 8 2013

ANZ230-231-236-082145-
/O.CAN.KBOX.SC.Y.0112.000000T0000Z-130109T0000Z/
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-
336 PM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS.

$$

ANZ250-090445-
/O.EXT.KBOX.SC.Y.0112.000000T0000Z-130109T0300Z/
/O.NEW.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
336 PM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING.

* WINDS AND SEAS THIS EVENING...WEST WINDS 15 TO 20 KT WITH GUSTS
  UP TO 25 KT. SEAS 2 TO 4 FT. WINDS AND SEAS WEDNESDAY NIGHT...WEST
  WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ254-255-090445-
/O.EXT.KBOX.SC.Y.0112.000000T0000Z-130109T0500Z/
/O.NEW.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
336 PM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING.

* WINDS AND SEAS TONIGHT...WEST WINDS 15 TO 20 KT WITH GUSTS TO 25
  KT. SEAS 3 TO 5 FT. WINDS AND SEAS WEDNESDAY NIGHT...WEST WINDS
  15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ256-090445-
/O.CON.KBOX.SC.Y.0112.000000T0000Z-130109T0300Z/
/O.NEW.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
336 PM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING.

* WINDS AND SEAS TONIGHT...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO
  20 KT. SEAS 3 TO 5 FT.  WINDS AND SEAS WEDNESDAY NIGHT...WEST
  WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ232>234-251-090000-
/O.CON.KBOX.SC.Y.0112.000000T0000Z-130109T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
MASSACHUSETTS BAY AND IPSWICH BAY-
336 PM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-090000-
/O.CON.KBOX.SC.Y.0112.000000T0000Z-130109T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
336 PM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
412 
WHUS71 KBOX 090028
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
728 PM EST TUE JAN 8 2013

ANZ250-090830-
/O.CAN.KBOX.SC.Y.0112.000000T0000Z-130109T0300Z/
/O.CON.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
728 PM EST TUE JAN 8 2013

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WINDS AND SEAS WEDNESDAY NIGHT...WEST WINDS 15 TO 25 KT WITH
  GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ232>235-237-251-090130-
/O.EXP.KBOX.SC.Y.0112.000000T0000Z-130109T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
728 PM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY THRESHOLDS. 

$$

ANZ254-255-090830-
/O.EXT.KBOX.SC.Y.0112.000000T0000Z-130109T0300Z/
/O.CON.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
728 PM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WINDS AND SEAS TONIGHT...WEST WINDS 15 TO 20 KT WITH GUSTS TO 
  25 KT. SEAS 3 TO 5 FT. 

* WINDS AND SEAS WEDNESDAY NIGHT...WEST WINDS 15 TO 25 KT WITH
  GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ256-090830-
/O.CON.KBOX.SC.Y.0112.000000T0000Z-130109T0300Z/
/O.CON.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
728 PM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WINDS AND SEAS TONIGHT...WEST WINDS 10 TO 15 KT WITH GUSTS UP 
  TO 20 KT. SEAS 3 TO 5 FT. 

* WINDS AND SEAS WEDNESDAY NIGHT...WEST WINDS 15 TO 25 KT WITH
  GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

SIPPRELL
069 
WHUS71 KBOX 090255
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
955 PM EST TUE JAN 8 2013

ANZ254>256-091100-
/O.CAN.KBOX.SC.Y.0112.000000T0000Z-130109T0300Z/
/O.CON.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
955 PM EST TUE JAN 8 2013

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WINDS AND SEAS WEDNESDAY NIGHT...WEST WINDS 15 TO 25 KT WITH 
  GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-091100-
/O.CON.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
955 PM EST TUE JAN 8 2013

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WINDS AND SEAS WEDNESDAY NIGHT...WEST WINDS 15 TO 25 KT WITH 
  GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
291 
WHUS71 KBOX 090854
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
354 AM EST WED JAN 9 2013

ANZ250-254>256-091700-
/O.CON.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
354 AM EST WED JAN 9 2013

...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

* WINDS AND SEAS WEDNESDAY NIGHT...WEST WINDS 15 TO 25 KT WITH 
  GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
329 
WHUS71 KBOX 092222
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
522 PM EST WED JAN 9 2013

ANZ250-254-255-100630-
/O.UPG.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
/O.NEW.KBOX.GL.W.0002.130110T0000Z-130110T1600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
522 PM EST WED JAN 9 2013

...GALE WARNING IN EFFECT UNTIL 11 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THURSDAY. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ256-100630-
/O.UPG.KBOX.GL.A.0002.130110T0000Z-130110T1200Z/
/O.NEW.KBOX.GL.W.0002.130110T0000Z-130110T1300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
522 PM EST WED JAN 9 2013

...GALE WARNING IN EFFECT UNTIL 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THURSDAY. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-251-100630-
/O.NEW.KBOX.SC.Y.0113.130110T0300Z-130110T2100Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
522 PM EST WED JAN 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
THURSDAY.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-100630-
/O.NEW.KBOX.SC.Y.0113.130110T0200Z-130110T2200Z/
NANTUCKET SOUND-
522 PM EST WED JAN 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EST
THURSDAY.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233-234-100630-
/O.NEW.KBOX.SC.Y.0113.130110T0200Z-130110T1800Z/
VINEYARD SOUND-BUZZARDS BAY-
522 PM EST WED JAN 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
THURSDAY.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-100630-
/O.NEW.KBOX.SC.Y.0113.130110T0200Z-130110T1800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
522 PM EST WED JAN 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
THURSDAY.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-100630-
/O.NEW.KBOX.SC.Y.0113.130110T0500Z-130110T1500Z/
BOSTON HARBOR-NARRAGANSETT BAY-
522 PM EST WED JAN 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
THURSDAY.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Jan 8, 3:29 PM EST, 7 minutes earlier.

Area forecast discussion, Jan 8, 3:29 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EST TUE JAN 8 2013

.SYNOPSIS...
DRY AND MILD WEATHER IS EXPECTED PRIOR TO A WEAK DRY COLD FRONT
SLIDING ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY...BRINGING
A BRIEF PERIOD OF COOLER WEATHER. WARMER AIR MOVES BACK IN LATE
WEEK CAUSING WET WEATHER FRIDAY AND POSSIBLY SOME ICING...FOLLOWED
BY MILD WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SW WINDS ARE DIMINISHING AT 20Z AS THE SUN NEARS THE WESTERN
HORIZON AS WELL AS THE LOW LEVEL JET MOVES E THROUGH EARLY
TONIGHT. OTHERWISE...AREA OF THIN CIRRUS COVERS MOST AREAS AT 20Z
AS HIGH PRES RIDGE TO THE S OF NEW ENGLAND SLOWLY MOVES E.

A BROAD UPPER RIDGE WILL CROSS THE REGION OVERNIGHT IN THE FAST
NORTHERN STREAM FLOW ALOFT TONIGHT. SO...OTHER THAN THE CIRRUS
CLOUDS WHICH WILL LINGER ACROSS THE NORTHEAST...EXPECT OVERNIGHT
LOWS TO DROP TO AROUND 20 ACROSS SW NH TO THE MID 30S ON THE OUTER
CAPE AND ISLANDS...WHICH WILL BE MUCH WARMER THAN MONDAY NIGHT AND
WILL RUN UP TO 10 DEGREES ABOVE SEASONAL NORMS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...
UPPER LEVEL SHORT WAVE DIGS AS IT MOVES OUT OF THE GREAT LAKES IN
THE FAST UPPER LEVEL NORTHERN STREAM FLOW...WITH A WEAK SURFACE
COLD FRONT ASSOCIATED WITH THIS. EXPECT MID CLOUDS TO INCREASE
DURING THE DAY. HOWEVER...NOT A LOT OF MOISTURE ASSOCIATED WITH
THIS FEATURE SO HAVE KEPT LOW POPS GOING. AS TROUGH APPROACHES
DURING THE AFTERNOON...WILL NOTICE INCREASE IN SW WINDS WITH SOME
HIGHER GUSTS POSSIBLE ALONG THE S COAST...CAPE COD AND THE
ISLANDS. EXPECT HIGHS MAINLY IN THE 40S...THOUGH A FEW SPOTS MAY
TOUCH 50.

WEDNESDAY NIGHT...
EXPECT WEAK FRONT TO QUICKLY CROSS THE REGION OVERNIGHT WITH
LITTLE IF ANY PRECIP. MIGHT SEE A SPOT SHOWER OR TWO AS THE FRONT
PASSES...OTHERWISE NO REAL ORGANIZED PRECIP WITH THIS FEATURE.  FRONT
SHOULD BE OFFSHORE AFTER MIDNIGHT. DECENT COLD AIR ADVECTION
BEHIND THIS SYSTEM...SO W WINDS WILL REMAIN SOMEWHAT GUSTY MAINLY
OVER THE HIGHER TERRAIN OF THE BERKSHIRES AND WORCESTER HILLS. MAY
ALSO SEE SOME GUSTS ACROSS CAPE COD AND THE ISLANDS. TEMPS WILL
ONLY FALL BACK TO THE MID 20S TO MID 30S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
BIG PICTURE...
LINGERING COLD AIR BEHIND THE COLD FRONT MIDWEEK...BUT ONLY
BRIEFLY.  AN UPPER TROUGH DIGS OVER THE WESTERN USA WHILE HIGH
PRESSURE BUILDS ALONG THE EAST COAST. THIS WILL BRING A TREND TO
MILDER TEMPS BY THE WEEKEND. THE RIDGE SHIFTS OFFSHORE SUNDAY OR
MONDAY ALLOWING TEMPS TO TREND COOLER EARLY NEXT WEEK.

TWO DISTURBANCES MOVE THROUGH THE FLOW DURING THE LONG TERM. ONE
GENERATES SURFACE LOW PRESSURE THAT MOVES THROUGH THE GREAT LAKES
FRIDAY-SATURDAY AND PULLS WARM AIR INTO SOUTHERN NEW ENGLAND. THE
SECOND DISTURBANCE PUSHES A COLD FRONT THROUGH NEW ENGLAND MONDAY.

DAILIES...
WEDNESDAY NIGHT...SURFACE LOW PRESSURE MOVES OFF THROUGH THE
MARITIMES. A 170-KNOT JET ALOFT PROVIDES SOME DYNAMICS WHILE A
COLD POOL ALOFT ALSO MOVES OVERHEAD. BUT PRECIPITABLE WATER VALUES
ARE RATHER LOW...AROUND 1/4 INCH...SO CHANCE OF PCPN IS RATHER
SMALL. WILL GO WITH PARTLY CLOUDY SKIES FOR A FEW HOURS...THEN
CLEARING BY MORNING.  TEMPS ARE A BLEND OF MOS VALUES.

THURSDAY...HIGH PRESSURE BUILDS OVER THE REGION. EXPECT DRY
WEATHER. SUFFICIENT MIXING TO PULL DOWN 25 KNOT WIND GUSTS.
EQUIVALENT MIXING TEMPS WILL BE -8C TO -11C...SO MAX TEMPS
EXPECTED IN THE UPPER 30S TO MID 40S. THE HIGH LINGERS FOR MUCH OF
THURSDAY NIGHT AND BRINGS CLEAR SKIES/LIGHT WIND THROUGH AT LEAST
THE FIRST PART OF THE NIGHT. THIS SHOULD ALLOW TEMPS TO FALL TO
NEAR DEWPOINT ESPECIALLY INLAND...SO FORECAST MIN TEMPS IN THE
20S.

FRIDAY...
SHORTWAVE MOVES THROUGH THE MIDWEST AND ACROSS THE GREAT LAKES.
THIS BRINGS STRONG MOIST SOUTHWEST FLOW UP THE TRAILING SIDE OF
HIGH PRESSURE. THIS WILL OVERRUN THE COOLER AIR OVER NEW
ENGLAND...BRINGING CLOUDS AND A CHANCE OF PCPN.

THE GFS IS ABOUT 6 HOURS FASTER THAN THE ECMWF IN MOVING THE
SYSTEM AND BRINGING THE PCPN TO NEW ENGLAND. WITH THE BUILDING
HIGH PRESSURE AND AMPLITUDE ALONG THE COAST...TEND TO FAVOR THE
SLOWER ECMWF TIMING. THE FASTER TIMING COULD BRING SHOWERS INTO
THE REGION BEFORE THE COLD AIR HAS A CHANCE TO LEAVE...ESPECIALLY
IN CONNECTICUT VALLEY/SOUTHWEST NH. THIS TIMING WILL NEED TO BE
WATCHED. FOR NOW WE ARE MENTIONING A CHANCE OF FREEZING
RAIN IN THE WESTERN/NORTHERN AREAS...BUT WITH LOW CONFIDENCE.
EXPECT TEMPS TO WARM DURING THE DAY...AND SO PCPN SHOULD BE
RAIN/SHOWERS BY MIDDAY/AFTERNOON.

SATURDAY-SUNDAY-MONDAY... THE LIFT GENERATED BY THE INCOMING WARM
AIR MOVES NORTH OF US BY SATURDAY MORNING...WITH THE BEST CHANCE
OF SHOWERS MOVING NORTH AS WELL. HIGH PRESSURE WILL BE IN CONTROL
AND BRING GENERALLY DRY WEATHER. AN APPROACHING COLD FRONT MAY
TRIGGER A FEW SHOWERS SUNDAY AFTERNOON/EVENING. TEMPS ALOFT WILL
BE ANOMALOUSLY HIGH WITH 8C AT 925 MB SATURDAY AND 10-12C ON
SUNDAY. STRICT MIXING OF THESE VALUES WOULD BRING MAX TEMPS TO
AROUND 60F ON SATURDAY AND MID 60S ON SUNDAY. FOR NOW WE ARE
STICKING CLOSER TO HPC VALUES WITH TEMPS IN THE UPPER 40S TO MID
50S.

SECOND SHORTWAVE PULLS THE COLD FRONT THROUGH NEW ENGLAND MONDAY
MORNING. TIMING DIFFERENCES CONTINUE BETWEEN THE GFS AND ECMWF.
WE AGAIN FOLLOWED THE ECMWF.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...HIGH CONFIDENCE.

TONIGHT THROUGH WEDNESDAY NIGHT...EXPECT VFR CONDITIONS. GUSTY SW
WINDS WILL DIMINISH BY EARLY TONIGHT...THEN SHIFT TO W AND PICK
UP AGAIN LATER WED INTO WED NIGHT AS WEAK COLD FRONT APPROACHES.
LOW PROB OF BRIEF MVFR CIGS ACROSS CENTRAL AND EASTERN AREAS WED
NIGHT AND FRONT QUICKLY CROSSES THE REGION.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...THURSDAY THROUGH SATURDAY...

THU...HIGH CONFIDENCE. VFR. NORTHWEST WINDS GUST TO 20-25
KNOTS DURING THE MIDDAY/AFTERNOON.

FRI INTO FRI NIGHT...MODERATE CONFIDENCE.
INCREASING AND LOWERING CLOUDS WITH MVFR AND OCCASIONAL IFR
IN THE AFTERNOON AND AT NIGHT AS RAIN OVERSPREADS THE REGION.
THERE IS ALSO THE POSSIBILITY OF LIGHT ICE FROM FREEZING RAIN IF
THE PRECIP STARTS AS EARLY AS FRI MORNING.

SAT...MODERATE TO HIGH CONFIDENCE.
VFR.  HIGH PRESSURE.

&&

.MARINE...
TONIGHT THROUGH WEDNESDAY NIGHT...HIGH CONFIDENCE.

TONIGHT...EXPECT SW WINDS TO DIMINISH EARLY THIS EVENING. HAVE
TAKEN DOWN SMALL CRAFTS ON NARRAGANSETT AND CC BAYS AS WELL AS BOS
HARBOR...AND EXPECT THE REMAINING SMALL CRAFTS TO LOWER THIS
EVENING. SEAS MAY TAKE A BIT LONGER TO SUBSIDE ESPECIALLY ON THE
EASTERN OUTER WATERS...BUT SHOULD DO SO BY AROUND MIDNIGHT OR SO.

WEDNESDAY AND WEDNESDAY NIGHT...SW WINDS WILL PICK UP WED
AFTERNOON...THEN FAST MOVING WEAK COLD FRONT CROSSES THE WATERS
AROUND OR AFTER MIDNIGHT WED NIGHT. LOW LEVEL JET AND DECENT
COLD AIR ADVECTION WILL ALLOW TO W WINDS TO APPROACH GALE CRITERIA
MAINLY OVER THE OUTER WATERS. HAVE ISSUED GALE WATCH FOR THIS.

OUTLOOK...THURSDAY THROUGH SATURDAY...

THU-THU NIGHT...MODERATE CONFIDENCE. DIMINISHING WINDS AND SEAS
THURSDAY NIGHT.

FRI AND SAT...MODERATE CONFIDENCE.
A WARM FRONT WILL BRING SHOWERS TO THE WATERS FRIDAY AND FRIDAY
NIGHT. WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT THRESHOLDS
THROUGH SATURDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     ANZ232>235-237-251.
     GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
     ANZ250-254>256.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ250-
     256.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ254-255.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Jan 8, 4:20 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
420 AM EST TUE JAN 8 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
420 AM EST TUE JAN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE POSSIBILITY OF SOME FREEZING RAIN WITH LIGHT ICE
ACCUMULATIONS FRIDAY MORNING. THE BEST CHANCE WILL BE IN THE
CONNECTICUT VALLEY AND ACROSS SOUTHERN NEW HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-090930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
420 AM EST TUE JAN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW RISK OF NORTHWEST GALES WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in Massachusetts, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.